Complete Accutane Journey & Tipsred mark
Posted 22 September 2013 - 12:27 PM
Posted 18 November 2013 - 08:48 PM
I had a pretty similar experience the first time i took acutane (2 years ago) except my miracle month was number 5. I stayed clear for 1 year then the acne came on slowly and mildly at first but now its back full throttle again so I've started using acutane again. I'm now on day 5... I have a long way to go but it's the only thing that's ever worked for me so I trust this product a lot.
I wanted to comment just to give you some quick advice. If you happen to find yourself with acne showing up again (which it might about a year after your first treatment) my advice to take acutane again as soon as you can! I waited too long thinking it would go away by itself. I wish I would have taken it again as soon as the acne came back mild but now it's real bad again so i'm starting all over again. The good news is that likely after the second treatment, acne should not make a reappearance sometimes 2 times is the charm... hoepefully not 3.
Posted 12 January 2014 - 04:53 AM
AccutaneInMyBrain, thanks so much for this post. I've bookmarked it & read it again from time to time to keep my hopes up.
I'm 27 years old and I'm on day 38 of my 40mg/day Decutan course. (This is my second course. I had went through another course back when I was about 14 years old, but apparently it hadn't worked as well as was hoped ) My dermatologist now also prescribed Dalacin 150mg tablets for the first 6 weeks, in order to keep down any flare ups that are expected in the first few weeks.
I just received my first blood test results (4 weeks into the treatment), and my cholesterol spiked up by about 20% (which apparently is expected when taking this drug). The result says 5.38 mmol/l, and the "normal" range is 2.0 to 5.0. What is worrying me the most, however, is my potassium level which soared dramatically from a normal 4.14 mmol/l to 5.76 mmol/l, which is considered high up in the caution zone. There's a chance this could be an invalid blood sample, so I'm considering taking another test before seeing my dermatologist to double check. The rest of the result values seem okay.
Anyways, it'd be great if you (or anyone) has anything to share regarding your blood test results during treatment. I think this is essential to keeping one's mind re-assured that everything's as expected during treatment. Thanks again, & good luck to everyone!
Edited by tripjuice, 12 January 2014 - 08:05 AM.
Posted 28 April 2014 - 05:14 AM
Posted 28 April 2014 - 05:45 AM
Great read... since that post was a couple years ago now, how is your skin doing?
I'm middle of month 3 and it's only this week that I start to see the turn around... Although a little white head sprouted on my face overnight, the dryness is gone (except the lips) and skin is feeling a bit shiny and new. I hope my results are as good as yours.
I need to have a look for this Aquaphor, i hadn't heard of it or seen it around!
Posted 04 May 2014 - 06:00 AM
Thanks for your reply AccutaneInMyBrain. I re-checked the tests & it seems it was a false positive. Apparently potassium level tests are unreliable occasionally.
LyannaStark, I'm using Aquaphor w/ Sunscreen. Link here. It's a good moisturiser & has SPF30 protection from the sun. Apart from moisturising, the sunscreen helps since Isotretinion makes you more sensitive to sunlight. In my case, it also helps prevent cold sores caused by sun exposure.
My lips need to be constantly drenched in Aquaphor (or Cicaplast Lip Barrier Repairing Balm, which I use alternatively). As soon as I wipe it off my lips (after eating, drinking, etc), my lips get extremely dry & start burning. This started to happen about 3 months into my course. Before that, my lips were okay, just mildly dry. Sometimes I even get small blisters across my lips, which at first I thought were cold sores. I even treated them like it was cold sores, only to realise they weren't after 2 weeks without improvement. They faded eventually just by moisturising, but they do re-appear from time to time.
I'm in month 5 now. Acne is pretty much clear, but I still have a lot of redness & scars. I'm hoping these will fade once I've completed the course. I also developed a cellulitis infection on my scalp half-way through the course, for which my dermatologist prescribed strong doses of antibiotics. It's been 3 months with this infection & it's been a nightmare. I'm hoping it will heal soon.
Anyway, good luck to everyone. I'll give an update once everything is over.
Posted 15 June 2014 - 11:36 AM
Posted 15 June 2014 - 11:43 AM
Posted 17 June 2014 - 02:15 AM
I hardly ever break out, and my skin is smooth to the touch! ..but it's still so red and there's still much affected dark redness from previous breakouts and doesn't look good
Mine is like yours. Smooth but redness is still pretty bad. At least no active pimples though!!
Posted 20 November 2014 - 10:02 AM
Posted 07 January 2015 - 06:31 PM
Hello again everybody. This is probably going to be the last update I do considering it's now been 3 years since I started Accutane and I don't think any other side effects are going to present themselves at this point. (It should be known, however, that I do get nostalgic so don't be too surprised if I show up in this post at some point...)
This isn't a usual update with my current side effects or progress, it's pretty much all out there already. Instead, I wanted to thank everybody that took the time to read this post. I spent a lot of time on it because I know how much acne can impact somebody's life and it was unfortunately a very large important part of my life for a long time.
I created this post because I just wanted to reach out to or help at least one person that is dealing with the same things I was. After looking at this post today, I was shocked to see almost 20,000 views as well as all the comments and responses I'v received from people. I never would have thought that it would have even reached that many people. And I really do love getting the feedback and responses from you guys, it makes this real and I appreciate it. I hope everybody I've talked to has conquered acne and found peace with themselves in one way or another, you guys were all very nice, appreciative, and supportive and again it all did mean a lot.
Good luck to everybody on their own journey.
Goodbye for now.
Posted 14 January 2015 - 02:21 AM
Hi, I just started taking Accutane. I am just on my third day so yeah, I'm a newbie.
I am inspired by your post and by everyone's comments and encouragement. I hope we'll all be successful in getting rid of the acne.
Posted 14 January 2015 - 12:04 PM
Hello! Thank you so much for this very informative post!!
I actually just started & am on my 2nd week of Myorisan (generic)
Idk if you still get on this but I wanted to ask some questions on the long term side effects.
How severe are your dry eyes/lips?
What happened with your stomach & how common is that?
Have you have any breakouts since you've been off accutane?
Have all your box scars faded away?
Posted 24 January 2015 - 08:23 AM
I'm on 20mg/day in Month 5. I saw signifiant improvement in mid Month 4, however in the past week I've been breaking out, although not as badly pre-accutane. It seems like the existing whiteheads are getting inflamed and coming to a head now, but I've also been breaking out in places that were previously already clear.
Does anyone have similar experience? I'm afraid that my skin would continue to deteriorate. I thought being so far along in my treatment I would stop breaking out. The little confidence I gained when my skin improved is at an all-time low again.
Please share if you have anything that could help me out!
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users